Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 30, 2004, 4:39 PM CDT for Coleman County, Runnels County, Texas. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2004, 4:39 PM CDT (21:39 UTC)
- Expired
- Apr 30, 2004, 5:45 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Coleman County, TX, Runnels County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:00 PM CDT | TORNADO | Glen Cove, TX | DPS TROPPER REPORTED A TORNADO NEAR GLEN COVE |
| Apr 30, 5:50 PM CDT | HAIL 4.25 | 2 Se Glen Cove, TX | SOFT BALL SIZE HAIL REPORTED AT HOARDS CREEK LAKE. |
| Apr 30, 5:50 PM CDT | HAIL 4.25 | 2 Se Glen Cove, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
109 WFUS54 KSJT 302139 TORSJT TXC083-399-302245- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 438 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS THIS INCLUDES THE CITY OF COLEMAN WESTERN RUNNELS COUNTY IN SOUTHWEST TEXAS * UNTIL 545 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHWEST OF TALPA...OR ABOUT 13 MILES EAST OF BALLINGER...MOVING EAST AT 15 MPH. THIS WARNING UPGRADES THE PREVIOUS SEVERE THUNDERSTORM WARNING. * THE TORNADO IS EXPECTED TO BE NEAR... GLEN COVE BY 500 PM CDT SILVER VALLEY BY 525 PM CDT COLEMAN BY 540 PM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3188 9986 3170 9980 3179 9935 3203 9944 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 1:16 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 30, 1:16 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 116 PM CDT FRI APR 30 2004 .SHORT TERM...COLD FRONT IS CURRENTLY PUSHING THROUGH THE NORTHWEST PORTION OF THE FORECAST AREA AT THIS TIME WITH THUNDERSTORMS DEVELOPING ON THE TRIPLE POINT AT THIS TIME. TRIPLE POINT OF THE COLD FRONT AND THE DRYLINE JUST NORTHWEST OF ABILENE. TOR BOX ALREADY OUT ALSO FLASH FLOOD WATCH ALREADY OUT. MAY NEED TO EXPAND WATCH UP THE EASTERN BIG COUNTRY COUNTIES BY 4 PM...BUT WILL MONITOR THROUGH THEN. ALSO BEST POTENTIAL FOR HEAVY RAINS FROM BROWN WOOD TO SAN ANGELO. THINGS STILL CONTINUING TOMORROW MORNING WITH GRADUALLY DIMINISHING. NOT MUCH DIFFERENT THINKING THAN YESTERDAY. DID LOWER TEMPERATURES SOME SUNDAY MORNING AND MONDAY MORNING. WOULD NOT BE SHOCKED TO SEE SOME UPPER 30S ACROSS THE HILL COUNTRY. && .LONG TERM...NOT MUCH CHANGE FROM YESTERDAYS THINKING AS RIDGE BEGINS TO BUILD INTO THE AREA TUESDAY THROUGH THE REMAINDER OF THE EXTENDED AND TEMEPRATURES FINALLY GOING ABOVE NORMAL AND MAY EVEN SEE A FEW 90 DEGREE READINGS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 51 61 45 70 / 60 60 10 0 SAN ANGELO 54 66 44 70 / 70 60 0 0 JUNCTION 59 69 45 70 / 70 70 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TIL 4 AM TAYLOR AND CALLAHAN COUNTIES IN THE BIG COUNTRY AND EVERYBODY ELSE. TORNADO WATCH TILL 9 PM FOR JONES...SHACKELFORD...TAYLOR... CALLAHAN...THROCKMORTON. && 17/27 BRAZZELL
Hazardous weather outlook, Apr 30, 12:05 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1205 PM CDT FRI APR 30 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-011705- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 1205 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND THIS AFTERNOON AND TONIGHT... INCLUDING THE CITIES AND TOWNS OF ALBANY...ABILENE...CLYDE...COLEMAN AND BROWNWOOD. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF WEST CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. AT MIDDAY...A COLD FRONT EXTENDED FROM ROTAN TO HASKELL. THE DRYLINE STRETCHED FROM THE TIP OF CROCKETT COUNTY...TO BETWEEN SNYDER AND SWEETWATER. THE COLD FRONT WILL REACH INTERSTATE 20 BY 7 PM...WITH THE DRYLINE PUSHING EASTWARD INTO THE ABILENE...SAN ANGELO AND SONORA AREAS. SEVERE THUNDERSTORMS COULD RAPIDLY DEVELOP NEAR THESE BOUNDARIES. THE EASTERN BIG COUNTRY AND NORTHERN HEARTLAND ARE MORE PRONE TO SEVERE WEATHER FOR NEAR THE INTERSECTION OF THESE TWO BOUNDARIES. MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF A SAN ANGELO TO BROWNWOOD LINE TONIGHT...WHERE AMOUNTS COULD EXCEED 2 INCHES LOCALLY. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 3:07 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
307 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
BASEBALL SIZE HAIL CONTINUES TO FALL
&&
BRAZZELLLocal storm report, Apr 30, 3:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
317 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL WOODSON 33.01N 99.05W
04/30/2004 0.75 INCH THROCKMORTON TX OTHER FEDERAL
&&
BRAZZELLLocal storm report, Apr 30, 3:18 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
318 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0317 PM FUNNEL CLOUD 4 E ALBANY 32.73N 99.23W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 30, 3:19 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SAN ANGELO TX
319 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0313 PM FUNNEL CLOUD 1 E ALBANY 32.73N 99.28W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
&&
BRAZZELLLocal storm report, Apr 30, 3:59 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE SAN ANGELO TX
359 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 7 SE LUEDERS 32.73N 99.54W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
0237 PM HAIL 7 W ALBANY 32.73N 99.42W
04/30/2004 1.75 INCH SHACKELFORD TX TRAINED SPOTTER
0240 PM HAIL 5 W ALBANY 32.73N 99.30W
04/30/2004 3.00 INCH SHACKELFORD TX TRAINED SPOTTER
0301 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
0306 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 2.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
BASEBALL SIZE HAIL CONTINUES TO FALL NUMEROUS WINDOWS
BROKEN IN THE CITY OF ALBANY
0313 PM FUNNEL CLOUD 1 E ALBANY 32.73N 99.30W
04/30/2004 SHACKELFORD TX FIRE DEPT/RESCUE
UNCONFIRMED TORNADO NEAR THE AIRPORT.
0316 PM HAIL WOODSON 33.01N 99.05W
04/30/2004 0.75 INCH THROCKMORTON TX OTHER FEDERAL
&&
SUMMARY OF EVENTS SO FAR
BRAZZELLLocal storm report, Apr 30, 4:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CDT FRI APR 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL ALBANY 32.73N 99.30W
04/30/2004 1.75 INCH SHACKELFORD TX FIRE DEPT/RESCUE
&&
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 12:58 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 32 min |
| Apr 30, 1:40 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 65 min |
| Apr 30, 1:54 PM CDT | Tornado Warning | SJT | Jones | 36 min |
| Apr 30, 1:59 PM CDT | Tornado Warning | SJT | Shackelford | 46 min |
| Apr 30, 2:40 PM CDT | Tornado Warning | SJT | Shackelford | 65 min |
| Apr 30, 3:08 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Apr 30, 3:34 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Apr 30, 4:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 42 min |
| Apr 30, 4:20 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 55 min |
| Apr 30, 5:43 PM CDT | Tornado Warning | SJT | Coleman | 62 min |
| Apr 30, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| Apr 30, 6:22 PM CDT | Tornado Warning | SJT | Brown | 53 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.